Alert archive / Indiana / Freeze Warnings in 2012
Freeze Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at Oct 7, 2012, 3:32 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Oct 8, 2012, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:32 AM EDT (07:32 UTC)
- In effect from
- Oct 8, 2012, 1:00 AM EDT
- Expired
- Oct 8, 2012, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS73 KIWX 070732 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 AM EDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY NIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THIS WILL CAUSE WIDESPREAD FROST ACROSS THE AREA EARLY MONDAY MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-071630- /O.UPG.KIWX.FZ.A.0006.121008T0400Z-121008T1300Z/ /O.NEW.KIWX.FZ.W.0008.121008T0600Z-121008T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 332 AM EDT SUN OCT 7 2012 /232 AM CDT SUN OCT 7 2012/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S SUNDAY NIGHT...ALLOWING WIDESPREAD FROST TO DEVELOP AROUND DAYBREAK MONDAY MORNING. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
809 WWUS73 KIWX 071555 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1155 AM EDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT RESULTING IN CLEARING SKIES AND LIGHT WINDS WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THIS WILL CAUSE WIDESPREAD FROST ACROSS THE AREA EARLY MONDAY MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-080000- /O.CON.KIWX.FZ.W.0008.121008T0600Z-121008T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 1155 AM EDT SUN OCT 7 2012 /1055 AM CDT SUN OCT 7 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S TONIGHT...ALLOWING WIDESPREAD FROST TO DEVELOP AROUND DAYBREAK MONDAY MORNING. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
492 WWUS73 KIWX 071915 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 PM EDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT RESULTING IN CLEARING SKIES AND LIGHT WINDS WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THIS WILL CAUSE WIDESPREAD FROST ACROSS THE AREA EARLY MONDAY MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-080315- /O.CON.KIWX.FZ.W.0008.121008T0600Z-121008T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 315 PM EDT SUN OCT 7 2012 /215 PM CDT SUN OCT 7 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S TONIGHT...ALLOWING WIDESPREAD FROST TO DEVELOP AROUND DAYBREAK MONDAY MORNING. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
513 WWUS73 KIWX 080132 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 932 PM EDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT RESULTING IN CLEARING SKIES AND LIGHT WINDS WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THIS WILL LEAD TO WIDESPREAD FROST AND SUBFREEZING TEMPERATURES ACROSS THE AREA BY EARLY MONDAY MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-080900- /O.EXT.KIWX.FZ.W.0008.121008T0500Z-121008T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 932 PM EDT SUN OCT 7 2012 /832 PM CDT SUN OCT 7 2012/ ...FREEZE WARNING NOW IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S TONIGHT...ALLOWING WIDESPREAD FROST TO DEVELOP THROUGH DAYBREAK MONDAY MORNING. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
920 WWUS73 KIWX 080819 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EDT MON OCT 8 2012 ...FREEZE WARNING CONTINUES UNTIL 9 AM EDT TODAY... .COLD CANADIAN HIGH PRESSURE BUILDING INTO THE REGION HAS BROUGHT MOSTLY CLEAR SKIES AND LIGHT WINDS WITH TEMPERATURES DROPPING INTO THE UPPER 20S TO LOWER 30S. THIS HAS LED TO WIDESPREAD FROST ACROSS THE AREA THIS MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-081300- /O.CON.KIWX.FZ.W.0008.000000T0000Z-121008T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 419 AM EDT MON OCT 8 2012 /319 AM CDT MON OCT 8 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE CURRENTLY IN THE UPPER 20S TO LOWER 30S...ALLOWING WIDESPREAD FROST TO DEVELOP. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
278 WWUS73 KIWX 081304 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 904 AM EDT MON OCT 8 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-081415- /O.EXP.KIWX.FZ.W.0008.000000T0000Z-121008T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 904 AM EDT MON OCT 8 2012 /804 AM CDT MON OCT 8 2012/ ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES NEAR FREEZING AT 900 AM WILL RISE RAPIDLY THE REMAINDER OF THE MORNING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Oct 7, 1:27 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 7, 1:27 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
127 AM EDT SUN OCT 7 2012
.AVIATION...
EXPECT SHOWERS TO INCREASE IN COVERAGE AT KSBN OVER THE NEXT FEW
HOURS AS LAKE INDUCED CONVERGENCE INCREASES AND BANDS BECOME MORE
ORGANIZED. BASED ON CURRENT OBSERVATIONS...CEILINGS WILL LIKELY
STAY VFR BUT A BRIEF PERIOD OF MVFR CONDITIONS CANT BE RULED OUT.
SPORADIC LAKE EFFECT RAIN WILL CONTINUE AT KSBN THROUGH EARLY
AFTERNOON. THERE IS A SLIGHT CHANCE OF SHOWERS AT KFWA AS AN MID
LEVEL IMPULSE CROSSES THE REGION BUT CONFIDENCE IS TOO LOW TO
INCLUDE IN THE TAFS AT THIS TIME. CLOUDS WILL SCATTER OUT QUICKLY
THIS EVENING AS DRIER AIR ADVECTS INTO THE REGION.
&&
.PREV DISCUSSION... /ISSUED 801 PM EDT SAT OCT 6 2012/
UPDATE...
DROPPED PATCHY FROST MENTION SE OVERNIGHT GIVEN
EXTENSIVE LOW CLD DECK INDICATED IN SAT IMAGERY AND SFC GRADIENT
FLW STAYING UP AS A RESULT. IN ADDN...THIS WILL KEEP MINS A BIT
WARMER.
OTHERWISE LK RESPONSE QUITE SUBDUED ATTM BUT UPSTREAM PORTION OF LK
MI SHOWING GROWING CELLULAR DVLPMNT IN CONJUNCTION W/PASSING UPR
TROUGH AXIS AND DEEPENING FETCH. THUS POPS APPEAR ON TRACK W/RAPID
DVLPMNT ACRS SRN LK MI AFT 04Z XPCD.
SHORT TERM.../TODAY THROUGH SUNDAY NIGHT/
SEVERAL SHRTWV'S WILL PROGRESS THROUGH THE BASE OF THE LONGWAVE TROF
OVER ERN CANADA/U.S. AND MOVE ACROSS OUR AREA THROUGH THIS PERIOD.
FIRST SHRTWV MOVG ACROSS MI TODAY WITH A SFC REFLECTION CAUSING
WINDS TO SHIFT TO NW. WITH COLD AIRMASS IN PLACE... SOME LIGHT LAKE
EFFECT SHOWERS HAVE DEVELOPED AND WERE SPREADING INTO OUR MI
COUNTIES. WITH SFC RIDGE OVER THE CENTRAL U.S. BUILDING EAST INTO
OUR AREA TONIGHT... GRADIENT WINDS WILL DIMINISH ALLOWING A LAND
BREEZE TO DEVELOP OVER SWRN MI. LOW LEVEL CONVERGENCE ASSOCIATED
WITH THIS FEATURE SHOULD ALLOW AN INTENSIFYING SHORE PARALLEL BAND
OF RAIN SHOWERS TO DEVELOP OVER SERN LAKE MICHIGAN THIS EVE...
IMPACTING OUR EXTREME NW ZONES OVERNIGHT. WITH DEEP CLOUD
DEPTH OVER THE STILL RELATIVELY WARM LAKE AND LIGHT WIND FLOW...
WATERSPOUTS A POSSIBILITY IN OUR NSH AREA SUNDAY MORNING. LAKE
EFFECT BAND SHOULD SHIFT SE ACROSS NRN PORTION OF THE CWA DURING THE
DAY SUNDAY AS DIURNAL MIXING REDEVELOPS ENHANCED BY VORT MAX PASSING
EASTWARD ACROSS SRN INDIANA. PRECIP ASSOCIATED WITH THIS SYSTEM
SHOULD REMAIN SOUTH AND EAST OF OUR AREA... BUT INCREASED MID/HIGH
LEVEL MOISTURE ALONG WITH WK UVM OVERSPREADING OUR AREA AS LAKE
EFFECT BAND MOVES INLAND MAY HELP SUSTAIN IT ACROSS THE CWA SO
CONTD WITH A CHC OF SHOWERS OVER ALL BUT SW PORTION OF CWA.
COMBINATION OF LAKE EFFECT... DIMINISHING DIURNAL CU... AND HIGH
CLOUDS SPREADING IN AHEAD OF PLAINS VORT MAX SHOULD RESULT IN MINS
TONIGHT A LITTLE HIGHER THAN LAST NIGHT DESPITE SIMILAR H85 TEMPS
AND LIGHTER GRADIENT WINDS. WITH LIGHT WINDS AND MINS FCST IN THE
33-35 RANGE AWAY FROM THE LAKE... PATCHY FROST PSBL... THOUGH AMOUNT
OF CLOUDINESS A LIMITING FACTOR. THERMAL TROF OVER THE AREA SUNDAY
ALONG WITH CONSIDERABLE CLOUDINESS SHOULD LIMIT HIGHS TO THE
U40S/L50S (WHICH IS NEAR RECORD LOW MAXES FOR THE DAY).
IN THE WAKE OF SUNDAY'S SHRTWV... SURFACE RIDGE WILL MOVE ACROSS THE
AREA SUNDAY NIGHT. SKIES SHOULD CLEAR RESULTING IN GOOD RADIATIONAL
COOLING FOR AT LEAST A PORTION OF THE NIGHT... THOUGH SW GRADIENT
WINDS MAY PICK UP A BIT WRN PORTION OF THE CWA LATE. LATEST MOS
GUIDANCE MIN TEMPS IN THE U20S/L30S LOOK REASONABLE AND CLOSE TO
PREVIOUS FCST SO LITTLE CHANGE MADE. WITH MOST OF THE AREA STILL IN
THE GROWING SEASON FROST/FREEZE HEADLINES REMAIN APPLICABLE AND
THUS FREEZE WATCH CONTS IN EFFECT FOR SUNDAY NIGHT.
LONG TERM...
MONDAY THROUGH SATURDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE
THE TIMING OF ANY PRECIPITATION TUESDAY NIGHT/EARLY WEDNESDAY AS A
SHORT WAVE TROF MOVES THROUGH THE LONG WAVE PATTERN. THE GFS/ECMWF
TRENDS INDICATE A SLIGHTLY SLOWER SOLUTION OF THIS SHORT WAVE
TROF...ALTHOUGH THE LATEST ECMWF RUN AND THE 12Z GFS RUN STILL
SUPPORT A CHANCE FOR SHOWERS TUESDAY NIGHT INTO EARLY WEDNESDAY. THE
500 MB GFS AND CANADIAN ANALOGS CONTINUE TO SHOW HIGH CORRELATION
COEFFICIENTS WITH THE MAIN UPPER TROF AXIS WELL TO THE EAST NEAR THE
END OF THE PERIOD. THIS POSITION SUPPORTS SHORT WAVE TROFS MOVING
RAPIDLY SOUTHEAST...WITH VERY BRIEF INCURSIONS OF CANADIAN AIR. WARM
AIR ADVECTION SETS UP SO FAST RADIATIONAL COOLING WILL BE LIMITED
AND SHOULD PREVENT OVERNIGHT LOWS FROM GETTING VERY COLD. HAVING A
REAL HARD TIME SUPPORTING THE ONGOING CHANCE FOR SHOWERS THURSDAY
NIGHT GIVEN VERY LIMITED MOISTURE WITH A WEAK UPPER LEVEL SYSTEM...
SO HAVE REMOVED THESE RAIN CHANCES. A SECOND BUT WEAKER UPPER
TROF SHOULD RACE ACROSS THE AREA LATE IN THE WEEK AHEAD OF AN
EJECTING UPPER LOW FROM THE SW CONUS. ON SATURDAY...AN UPPER LEVEL
LOW WILL BE LIFTING NORTHEAST TOWARD THE WESTERN GREAT LAKES
REGION. PREFER THE ECMWF HANDING OF THIS SYSTEM WITH RICH MOISTURE
FLUX INTO THE AREA. TRIED TO INDICATE SOME DETAIL LATE IN THE
PERIOD IN REGARD TO THE TIMING OF THIS SYSTEM.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
MIZ077>081.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR OHZ001-
002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...AGD
UPDATE...THazardous weather outlook, Oct 6, 3:56 PM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EDT SAT OCT 6 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-072000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 356 PM EDT SAT OCT 6 2012 /256 PM CDT SAT OCT 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FREEZE...WITH WIDESPREAD FROST...IS EXPECTED LATE SUNDAY NIGHT AS LOW TEMPERATURES DROP INTO THE UPPER 20S AND LOWER 30S. THERE IS ANOTHER CHANCE FOR A FROST WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-072000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT. ISOLATED WATERSPOUTS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED WATERSPOUTS ARE POSSIBLE SUNDAY MORNING. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE AT TIMES THROUGH MUCH OF NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Freeze Warnings in Indiana, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.